Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

171 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for sleeplessness after quitting Co-codamol

Answered by
Dr.
Dr. Mukesh Chugh

Orthopaedic Surgeon, Joint Replacement

Practicing since :1997

Answered : 1619 Questions

default
Posted on Tue, 19 Aug 2014 in General Health
Question: I have been taking co-codamol 50/300 for some time - about a year for osteo-arthritis and after two operations for wrist fusions, last one six weeks ago. I want to withdraw from them and have reduced to 4 per day and now trying to do without. Feel absolutely awful, weak, aching all over, sleeplessness. Should I persist and if so when should I experience improvement ?
doctor
Answered by Dr. Mukesh Chugh 46 minutes later
Brief Answer:
Withdrawal should be done medical guidance

Detailed Answer:
Hello
Thanks for posting
I have gone through your query and understand your concern. The co-codamol 50/300 leads to drug dependency on long term use and its withdrawal must be under medical guidance. You may contact pain clinic for this.
Hope this helps.
Take care

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Mukesh Chugh 1 hour later
I thought medical guidance was what I have just paid £18 to get ! Please answer my questions.
doctor
Answered by Dr. Mukesh Chugh 9 hours later
Brief Answer:
Depression, muscle cramp; Urgent help required

Detailed Answer:
Hello
It’s good to see you.
After going through your reply and I appreciate your will to withdraw from codeine. You may persist with withdrawal but under medical supervision as patient have severe symptoms of depression, high blood pressure, loss of sleep, muscle pain, stomach cramps and need immediate help and secondly as a policy we cannot prescribe you any medicine to control withdrawal symptoms.
This is why it is always best to undergo Codeine withdrawal under the supervision of trained professionals at an inpatient drug treatment and rehab facility to have the smooth transition.
I hope your query is answered and I shall be glad to answer further query.
Regards



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Mukesh Chugh 4 hours later
No , thank you for that. Just needed to know I'm not an addict looking for excuses not to persist !
doctor
Answered by Dr. Mukesh Chugh 1 hour later
Brief Answer:
Initially you may have symptoms like flu

Detailed Answer:
Hello
Accept my apology; it was not to hurt your sentiment but to help you to have a smooth transition under trained professional. If you think you can handle the withdrawal then initially you will have flu like symptoms for which paracetamol/Ibuprofen will help. Take plenty of fluid and avoid dehydration. It usually takes 2-3 week time.
Wishing you good health.
Regards


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication

Recent questions on  Ibuprofen

doctor1 MD

I have had throat irritation for over a year. I started with family doctor and after many blood tests that came back negative, he referred me to ENT. ENT ran blood tests and checked out throat, but all negative. Had ct scan of throat and came back with severe stenosis. Prescribed ibuprofen but nothing helped throat issue. ENT was after around 6 to 8 months after issue started. ENT then referred me to neurologist. At first just to check throat issue, but he had no recommendation. Then I started having fasisculations and I started to be concerned that this could be als. I went back to neurologist and he tested my reflexes and strength and both were fine. He said I could rule out als by taking an emg so I decided to do that because of my paranoia. He said I have an abnormality in one calf, but the rest of the test was ok. I am loosing sleep over als possibility and I don t feel I am getting good answer from neurologist. Both of my legs and feet have fasisculations, occasionally get in other areas, arms, buttocks, etc. I don t seem to have any weakness. Any advice

doctor1 MD

I am a 42 year old healthy female that eats right, excercises regularly and doesn t smoke. In 2008 I had a manometry at the Cleveland Clinic after suffering significant chest pain once every couple months after the birth of my second child. I was diagnosed with Nutracker Esophagus. Everything I read states it does not progress, however, I am living proof that I have had episodes occuring much more regularly over the past couple months. They have been occuring as close as 2-4 x a week and lasting up to 3 days in total. There is no rhyme or reason as to what I do, eat or the amount of stress I am under when the episodes occur. I had another EGD at the Clinic 4 days ago and nothing has really changed in the appearance of my esophagus. I do not have trouble swallowing or have any food flowing back up, just severe pain which ends up extending through my arms, neck and turns into a headache during each episode. I am in such severe pain with these episodes that I m wandering what can help me and what is causing this. The doctors said that Ibuprofen will not work, but again, it has worked occassionally with the pain. I am seeing a specialist, same doctor who did my manometry, on this Tuesday who may put me on muscle relaxers or something...but what if that doesn t help? And...how do I know for sure there isn t something else going on here?

doctor1 MD

I was sunburned 1 week ago tomorrow severely on both of my legs and the top of my feet. The swelling has subsided but every time I stand my feet turn purple and hurt terribly. I am using silvadene cream, ibuprofen, elevating my feet and cold compresses and the pain is still there. Is there any more I can do?

doctor1 MD

I was circumcised this morning and I'm terrified of going to bed. Is there anything I can do to take the edge off the pain?I've taken some painkillers (2x50mg paracetamol, 40mg ibuprofen and some codeine phosphate tablets) and read about wearing tighter, more supportive bedclothes.For further information, I just took the dressing off from around my penis and there was a fair bit of blood from near one of the stitches. Half an hour or so with some tissue paper and reasonable pressure has stopped the flow, but I worry that if (or, more likely, when) I get an erection in my sleep, it might start to bleed again.

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved to right hand. Even my right knee, ankle and thighs have started to pain. I have applied pain...

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound. went to orthopedician they suggested couple of tests related to auto immune arthiritis, results are...

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats substantially in front of my right testicle. When I m standing it is more elevated than my right, and...